| Model Number |
ACU0T0 |
| Medical Device Problem Code |
Failure to Eject (4010)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/04/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is:(b)(4).
Event or Problem Description
A healthcare professional reported that during an intraocular lens (iol) implant procedure, the lens was stuck in injector.There was patient contact.The procedure was completed with replacement lens.There was no patient harm.Additional information has been requested.
Additional Manufacturer Narrative
The manufacturer internal reference number is:(b)(4).
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.The plunger lock and lens stop have been removed.The plunger was oriented correctly.Inadequate viscoelastic was observed in the device.The plunger has been advanced under the lens.The lens was located on top the plunger at mid-nozzle.The trailing haptic and optic was misfolded under the lens.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.Complaint history and product history records were reviewed and the documentation indicated the product met release criteria.The associated viscoelastic was not provided.It is unknown if a qualified product was used.A plunger underride was observed.The root cause may be related to a failure to follow the instructions for use (ifu).Inadequate viscoelastic was observed in the device.The directions for use (dfu) instructs: fill the device until viscoelastic can be observed flowing to the line on the nozzle tip.This will require approximately 0.2 ml of viscoelastic.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become stuck in the device allowing the plunger to underride the lens.It is unknown if a qualified viscoelastic was used.The ifu instructs: during device preparation and implantation of the company iol with the company preloaded delivery system, an alcon qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Plunger underride may occur: ¿ due to rapid advancement faster than the dfu recommended rate.¿ if inadequate viscoelastic is placed in the device, this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become stuck in the device allowing the plunger to underride the lens.¿ if the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Top coat dye stain testing was conducted with acceptable results.The manufacturer internal reference number is: (b)(4).